Funnel Cloud, Lafourche
- When
- October 5, 12:30 PM CST
- Where
- Lafourche County, Port Fourchon
- Reported by
- NEWSPAPER
- Coordinates
- 29.500, -90.403 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Oct 5, 12:30 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 PM CDT SAT OCT 5 2002 A PRETTY TRICKY FORECAST THIS AFTERNOON. ADVERTISED FRONTAL BOUNDARY CONTINUES IT SLOW SOUTHEASTWARD TRACK TOWARD SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON. HOWEVER...NWP MODELS DO NOT AGREE ON THE TOTAL SURGE THE FRONT WILL TAKE. THE AVN CONTINUES TO BE THE MORE AGGRESSIVE SOLUTION BRINGING THE FRONT INTO THE NORTHERN GULF WHILE THE ETA STALLS THE BOUNDARY JUST NORTH OF THE FORECAST AREA. BEST BET HERE IS TO GO WITH A COMPROMISE OF THE TWO AS SUGGESTED BY HPC GUIDANCE AND HAVE THE FRONT GENERALLY STALL ACROSS THE CWA/PWA. THIS WOULD ENSURE A CHANCE OF RAIN EACH DAY EXCEPT FOR MON WHERE ISOLATED PRECIP IS MORE LIKELY GIVEN THE FACT OF SOME DRY AIR INTRUSION ACCOMPANYING THE FRONT/S PROGRESSION. AS THE UPPER LEVEL PATTER TRENDS MORE ZONAL...WEAK DISTURBANCES SHOULD TRAVERSE EASTWARD ACROSS THE NORTHERN GULF COAST STARTING TUE ENHANCING THE CHANCE FOR RAIN. THE NEXT SYSTEM LOOKS TO APPROACH THE LOWER MISSISSIPPI VALLEY STARTING FRI ALTHOUGH ITS PROGRESSION SOUTHWARD WOULD ALSO BE IN DOUBT. NEVERTHELESS...THIS LEADS FOR A CONTINUED CHANCE OF RAIN HEADING INTO NEXT WEEKEND. PRELIM NUMBERS... MCB 61/79/59/77 2135 BTR 62/81/61/79 2135 MSY 67/82/65/79 3125 GPT 67/80/62/78 3125 .NEW...NONE. LA...NONE. MS...NONE. 09
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-060000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SAT OCT 5 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE... .FLOODING... SEVERAL AREA RIVERS REMAIN IN FLOOD. SEE THE LATEST STATEMENTS FOR UPDATES. .CONVECTIVE WEATHER... A WEAK COLD FRONT WILL STALL ACROSS SOUTHEAST LOUISIANA AND NEAR COASTAL MISSISSIPPI THIS AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED NORTH OF THE LAKES AND SCATTERED SOUTH WHERE THE FRONT WILL BE LOCATED. THIS ACTIVITY WILL DISSIPATE WITH THE LOSS OF DAYTIME HEATING THIS EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF SPOTTERS AND HAM RADIO OPERATORS IS NOT ANTICIPATED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... ANOTHER COLD FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. CLEARING WILL TAKE PLACE MONDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, October 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323870.